Discussions that mention benicar

High & Low Blood Pressure board


Hi there,

I have been on Benicar 20mg (I take HCT sparingly on the side if I need it) for at least 6 months now.

Recently... I've been having a lot of health problems that have been making me think I have some terrible disease... but I'm wondering if its really the Benicar doing this...

1. Bad headaches 2. Ringing in my ear for 2 months (non stop) 3. Dirreah (all the time) 4. dizziness/vertigo 5. Increased heart rate (its 120 right now) 6. Palpatations 7. dark colored urine (orangey) after not peeing for a long time (all I drink is water)

The Dirreah has made my IgA (immunogobulin) levels high and given me a vitamin d difficency.

Could these be the benicar? I have read up on it and the side effects of the drug do seem to map very closely to what I have going on.

Also, I've noticed lately that my bp is staying around 134/86-92 ... the benicar doesn't seem to be working.

Is there a good bp medicine that has no (haha!) or very minimal side effects?

Thanks.
HCTZ causes a lot of side effects for me... and it doesn't lower my bp enough.

I would but the dr. office is closed till the 7th of Nov.

If I stop taking the benicar would it cause problems? I'm also curious if Benicar can cause ear ringing.
When you were on HCTZ, did you drink at least 8 glasses of fluid a day, eat at least 5 fruits & veggies a day, eat some salt (at least 1/2 tsp) to avoid electrolye & mineral problems? I don't know about Benicar as it isn't in my drug book-get the pkg insert from the pharmacy & see what it says. Fam
I've been on it since like July or August I believe.

I did stop taking it since like Friday ... I just want to see if my ear stops ringing. I need to know if its the medicine or something else.

My cardiologist's office is closed till the 7th but I do plan on asking them. I just wanted some opinions to see if anybody else had experienced similar side effects of benicar and if it had caused ringing. Was also hoping to get some advice on something with less side effects.

I'm really young too so I really would like to get to a point where I don't need meds.

Thanks for the replies.